Thunderstorm Wind, Lee
- When
- November 22, 2:37 PM CST
- Where
- Lee County, Dixon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.830, -89.480
Trees and power lines were blown down.
Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon hours of November 22nd. These storms produced two tornadoes, hail, heavy rain and some flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of northern Illinois during the afternoon hours of November 22nd. These storms produced two tornadoes, hail, heavy rain and some flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 22, 2:25 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
225 PM CST MON NOV 22 2010
.MESOSCALE DISCUSSION...
224 PM CST
STRONG TO SEVERE THUNDERSTORMS ACROSS NW IL THIS AFTERNOON ARE
EXPECTED TO INTENSIFY FURTHER AS THEY MOVE INTO AN INCREASINGLY
UNSTABLE ATMOSPHERE ACROSS NORTHERN IL. LATEST ANALYSIS SHOWS
MLCAPE VALUES IN THE 500 TO 1000 J/KG RANGE WITH 0-6 KM SHEAR VALUES
OF 50 TO 60 KT. 0-1 KM HELICITY EXCEEDING 300 M2/S2 ALSO WILL
SUPPORT A TORNADO THREAT WITH DISCRETE ROTATING STORMS.
LARGE HAIL AND DAMAGING WINDS HAVE ALREADY BEEN REPORTED WITH THESE
STORMS...AND THESE THREATS ARE EXPECTED TO INCREASE OVER THE NEXT
FEW HOURS.
AS PER THE LATEST SPC MESOSCALE DISCUSSION...THE WATCH BOX WILL
LIKELY NEED TO EXPAND EWD INTO THE CHICAGO AREA.
LENNING
&&
.DISCUSSION...
319 AM CST
AT 500 MB THERE WERE HEIGHT FALLS OVER KANSAS AND OKLAHOMA AT 00 UTC.
ANOTHER AREA OF HEIGHT FALLS WERE OVER UTAH. A 100 KNOT JET
STREAK LIES FROM NORTHERN ILLINOIS TO ARIZONA. THE TEMPERATURE
GRADIENT WAS LARGEST OVER SOUTHERN NEBRASKA. WARM AIR ADVECTION
WAS OVER NORTHERN ILLINOIS AND MOISTURE ADVECTION WAS POSITIVE
OVER NORTHERN ILLINOIS. 700 MB SHOWED DEWPOINT DEPRESSIONS LESS
THAN 5 DEGREES OVER COLORADO..UTAH AND WYOMING. A SURFACE LOW WAS
OVER NORTHERN OKLAHOMA CONNECTED BY A FRONT TO ANOTHER SURFACE LOW
OVER LAKE SUPERIOR. THE JET STREAK AND THE HEIGHT FALLS OVER
KANSAS AND OKLAHOMA SHOW UPPER AIR DYNAMICS FOR THE TROUGH TO
DEEPEN OVER OKLAHOMA AND MISSOURI. THE WARM AIR ADVECTION AT 850
AND THE COLD AIR ADVECTION AT 500 MB ALSO SHOW A DEEPENING OF THE
TROUGH. THIS REGION IN OKLAHOMA SHOWS SOME CONVECTION DEVELOPING
SOME CHANGES IN THE VERTICAL TEMPERATURE PROFILE IS OCCURRING AND
THAT MAY INCREASE LOW LEVEL VORTICITY. A LOW MAY DEVELOP OVER
OKLAHOMA AND MAY MOVE INTO EASTERN IOWA AND FINALLY TO WISCONSIN
BY THIS EVENING. THIS WILL KEEP THE FRONT JUST WEST OF NORTH
CENTRAL ILLINOIS. THE FORECAST AREA OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA WILL BE WARM
TODAY. THE 55 DEGREE F DEWPOINTS WERE IN SOUTHERN AND CENTRAL
ILLINOIS AT 05 UTC AND THESE DEWPOINTS MAY MOVE INTO OUR FORECAST
REGION. THIS WARMER AND MORE HUMID AIR WILL GIVE ENOUGH
INSTABILITY FOR SCATTERED THUNDERSTORMS THIS AFTERNOON. COOLER AIR
WILL MOVE INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA TUESDAY.
THE WEATHER IS EXPECTED TO BE DRY. A HIGH WILL MOVE INTO ILLINOIS
BY TUESDAY EVENING.
WEDNESDAY THROUGH FRIDAY...A LARGER TROUGH WILL MOVE INTO THE
GREAT BASIN REGION WEDNESDAY. THE GFS AND ECMWF MODELS SHOW THIS
LONG WAVE TROUGH OVER THE ROCKY MOUNTAINS BY 18 UTC WEDNESDAY.
MINUS 40 DEGREE TEMPERATURES WERE AT 500 MB IN NORTHERN ALBERTA.
WE WILL USE THE COMBINATION MODEL GUIDANCE AND FORECAST HIGH
TEMPERATURE IN THE 30S FOR FRIDAY AND LOWS IN THE TEENS.
PRECIPITATION WILL BE SNOW.
HYDROLOGY...FOR TODAY AND TONIGHT...MOST OF THE RAINFALL WILL
BE SOUTH OF OUR RIVER BASINS IN NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA. WE EXPECT RAINFALL
AMOUNTS AROUND A QUARTER OF AN INCH IN MOST PLACES BY THIS
EVENING.
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* AFTERNOON / EARLY EVENING THUNDERSTORMS
* OCCASIONAL 25-35KT GUSTS THROUGH THE EVENING
* ONGOING MVFR CIGS
* CLEARING OVERNIGHT BEHIND THE FRONT
SHEA
//DISCUSSION...UPDATED 20Z...
CONVECTION IS ONGOING ACROSS THE MISSISSIPPI RIVER AS OF 22Z AND
CONTINUES TO MOVE TO THE EAST NORTHEAST AT 40+ KT. STORM TIMING
WAS BUMPED AN HOUR OVER THE 18Z ISSUANCE...AND IT LOOKS LIKE RFD
SHOULD BEGIN TO SEE ACTIVITY TOWARDS THE END OF THIS HOUR...WHILE
ALL EASTERN TERMINALS TO SEE ACTIVITY JUST BEFORE 22Z. CURRENTLY
HAVE CIGS AND VISBY DOWN TO MVFR...AND THERE IS THE POTENTIAL FOR
IFR...BUT WILL MONITOR AT THIS POINT.
//PREVIOUS DISCUSSION...UPDATED 18Z...
COMPLEX FORECAST CONTINUES TO SHAPE UP THROUGH THE EVENING AS
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A COLD
FRONT.
SLOW MOVING FRONTAL BOUNDARY LIFTED NORTH ACROSS THE THE TRACON
THIS MORNING LEAVING A PRIMARILY SOUTHERLY WIND GRADIENT. SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEASTERN MISSOURI AND
SOUTHEASTERN IOWA WHERE SKIES HAVE CLEARED AND THUNDERSTORM
INGREDIENTS HAVE INCREASED...ALL AHEAD OF A COLD FRONT THAT
STRETCHES FROM AN AREA OF LOW PRESSURE IN EASTERN IOWA...SOUTH
THROUGH EASTERN OKLAHOMA. THIS FRONT WILL MOVE EAST ACROSS THE
TRACON THIS EVENING...AND PUSH BEYOND OVERNIGHT. EXPECT MVFR CIGS TO
CONTINUE THROUGH THE EVENING HOURS...THOUGH THEY MAY OCCASIONALLY
SCATTER OUT FOR A SMALL WINDOW AT A TIME. HIGHEST PRESSURE FALLS
SPAN FROM EASTERN IOWA THOUGH SOUTH CENTRAL WISCONSIN AND EXPECT
THE STRONG GUSTS TO REMAIN OUT OF THE SOUTH. BUFR GUIDANCE IS
SUGGESTING WINDS TO MIX DEEPLY...AND SOME OF THE HIGHER MOMENTUM
AIR ALOFT TO MIX DOWN...AND GUSTS IN THE UPPER 20 KT TO EVEN LOW
END 30 KT RANGE ARE EXPECTED BEFORE THE FRONT ARRIVES. CURRENT
THUNDERSTORM ACTIVITY IS MOVING AT A RAPID PACE...WITH MOVEMENT
TO 060 AT ROUGHLY 50KTS. EXPECT THESE STORMS TO GET WITHIN THE VICINITY
OF THE TERMINALS BY 22Z...WITH THE BACK EDGE LEAVING THE AREA BY
01Z. WINDS TO SHIFT FROM SOUTH TO WEST AS THE FRONT MOVES THROUGH
OVERNIGHT...WITH WESTERLY WINDS INTO TUESDAY AS HIGH PRESSURE
BUILDS INTO THE REGION.
SHEA
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH CONFIDENCE IN HIGH END MVFR CIGS CONTINUING THROUGH THE
AFTERNOON AND EVENING HOURS
* HIGH CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND MOVEMENT ACROSS
THE TRACON THIS AFTERNOON AND EVENING
* MEDIUM-HIGH CONFIDENCE ON TIMING AND INTENSITY
* MEDIUM CONFIDENCE THAT VFR CONDITIONS WILL RETURN OVERNIGHT
FOLLOWING A COLD FRONTAL PASSAGE
SHEA
//OUTLOOK FOR ORD/MDW FOR 06Z WEDNESDAY-12Z MONDAY...UPDATED 18Z...
TUESDAY NIGHT...VFR.
WEDNESDAY...VFR LOWERING TO MVFR. SHRA.
THURSDAY...VFR PATCHY MVFR CHC SHSN.
FRIDAY...VFR. PATCHY MVFR W/CHC SHSN.
SATURDAY...VFR.
SUNDAY...VFR.
SHEA
&&
.MARINE...
218 PM CST
A DEEPENING LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHERN WISCONSIN
WILL PUSH NORTHEAST ACROSS NORTHERN LAKE MICHIGAN THIS EVENING. A
WARM FRONT IS CURRENTLY MOVING NORTH ACROSS THE LAKE...WITH
SOUTHERLY WINDS TO THE SOUTH AND EASTERLY WINDS TO THE NORTH OF
THE FRONT. WINDS WILL INCREASE THROUGH THE DAY...HOWEVER WITH WARM
AIR ADVECTING OVER THE LAKE...WILL NOT REALIZE THE FULL STRENGTH
OF THE WINDS IN THE COLUMN OVER THE OPEN WATERS...MODELS SOUNDINGS
INDICATE 40-50KTS JUST A COUPLE THOUSAND FEET UP BUT STABLE MARINE
LAYER. STILL WILL BE WINDY THOUGH WITH WINDS INCREASING TO UPWARDS
OF 30KTS ACROSS THE LAKE. A COLD FRONT WILL SWEEP ACROSS THE LAKE
THIS EVENING...AND COLD AIR WILL ALLOW LAPSE RATES TO STEEPEN AND
WINDS SHOULD INCREASE AT LEAST BRIEFLY BEHIND THE FRONT TO GALE
FORCE ACROSS THE NORTHERN HALF OF THE LAKE. WINDOW OF OPPORTUNITY
IS EXPECTED TO BE BRIEF HOWEVER WITH FAVORABLE THERMAL PROFILE FOR
MIXING BEGINNING JUST AS GRADIENT BEGINS TO SLACKEN BEHIND THE
FRONT.
HIGH PRESSURE BUILDS ACROSS THE LAKES TUESDAY AND SLIDES EAST DURING
THE DAY WEDNESDAY ALLOWING WINDS TO RETURN TO SOUTHERLY AHEAD OF
ANOTHER APPROACHING LOW PRESSURE SYSTEM. NAM/GFS BUFR SOUNDINGS
MAINTAIN A MIXING LAYER UP TO AROUND 900MB LATE WEDNESDAY INTO
THURSDAY DESPITE THE SOUTHERLY FLOW. SHOULD THIS PAN OUT...GALES
UPWARD OF 40KTS WOULD BE EXPECTED AGAIN DURING THIS PERIOD.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...9 PM MONDAY TO 3 PM TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 3 PM TUESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1142 AM CST MON NOV 22 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 231745- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1142 AM CST MON NOV 22 2010 /1242 PM EST MON NOV 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS...SOME COULD PRODUCE: ISOLATED TORNADOES. HAIL UP TO ONE INCH IN DIAMETER. CLOUD TO GROUND LIGHTNING. WIND GUSTS TO 60 MPH. MODERATE RAINFALL AND BRIEF DOWNPOURS. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. DISCUSSION: *TORNADO WATCH 744 IN EFFECT UNTIL 6PM CST* THE WARM AND VERY MOIST ATMOSPHERE WILL CREATE UNSTABLE CONDITIONS FOR THUNDERSTORMS TODAY. A COLD FRONT WILL PROVIDE THE LIFT FOR THUNDERSTORMS TO RAPIDLY DEVELOP THIS AFTERNOON. OVERNIGHT THE COLD FRONT WILL PUSH EAST OF THE AREA WITH COOLER AND MUCH DRIER AIR FOR TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF SNOW THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-231745- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1142 AM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE ILLINOIS AND INDIANA NEAR SHORE AFTER 3 PM CST TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE ILLINOIS AND INDIANA NEAR SHORES THROUGH TUESDAY AFTERNOON. STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE ILLINOIS AND INDIANA NEAR SHORES LATE WEDNESDAY INTO THURSDAY...AND AGAIN FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-231745- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1142 AM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. GALE WARNING IN EFFECT LATE THIS AFTERNOON INTO THE EVENING FOR THE NORTH HALF OF THE LAKE. GALE FORCE WINDS OF 35 KNOTS ARE FORECAST TO OCCUR THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS TO 35 KNOTS MAY OCCUR THROUGH TUESDAY AFTERNOON. WINDS MAY APPROACH GALE FORCE AGAIN LATE WEDNESDAY THROUGH THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO SHEA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
840 AM CST MON NOV 22 2010
ILZ013-014-021>023-032-033-039-INZ001-002-010-221515-
COOK IL-DUPAGE IL-FORD IL-GRUNDY IL-IROQUOIS IL-KANKAKEE IL-LAKE IN-
LIVINGSTON IL-NEWTON IN-PORTER IN-WILL IL- 840 AM CST MON NOV 22 2010
...SPECIAL WEATHER STATEMENT...
AT 838 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NAVY PIER TO PARK
FOREST TO BOURBONNAIS...MOVING EAST AT 45 MPH.
ASSOCIATED WITH THIS BROKEN LINE OF THUNDERSTORMS WILL BE UP TO ONE
HALF INCH DIAMETER HAIL...WINDS GUSTS AT TIMES GREATER THAN 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH CHICAGO... SAUK VILLAGE... MANTENO...
LYNWOOD... LANSING... FORD HEIGHTS...
CRETE... CHEBANSE... CALUMET CITY...
BURNHAM... BOURBONNAIS... KANKAKEE...
BRADLEY... BEECHER... WHITING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4146 8709 4100 8748 4096 8813 4100 8813
4100 8825 4096 8825 4102 8851 4152 8808
4208 8793 4198 8765 4196 8763 4185 8761
4172 8752 4168 8746 4168 8742 4166 8743
4164 8740 4163 8726 4167 8706
BEACHLERThe Quad Cities radar (KDVN), 95 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
5 thunderstorm wind, 4 tornado, 3 hail, 1 lightning, 1 flood. Local standard time, as filed.
Trees and power lines were blown down.
Thunderstorm wind damage occurred near McFarland and Thomas Drive in Loves Park where shingles were blown off roofs and fascia was damaged on several houses.
Based on an eyewitness report, a tornado touched down in the backyard of a home just west of Interstate 39, on the eastern edge of a subdivision. The tornado then blew over a school bus near the intersection of Argyle and Harlem Roads. There were six people on the bus, the driver and five children. All six people were taken to the hospital but none of the injuries were serious. The tornado then knocked down eleven electrical high tension towers just southwest of the same intersection. The tornado was likely at EF2 intensity at this time and as it crossed into Boone County.
A tornado which touched down in eastern Winnebago County, crossed into western Boone County and moved across largely open rural fields towards the town of Caledonia. Significant damage occurred to at least six buildings in Caledonia, with approximately 20 additional buildings sustaining minor damage. Several large trees were snapped or uprooted, and a grain bin partially collapsed. The tornado was again likely at EF2 intensity at this time. The tornado then continued northeast from Caledonia, downing several power poles and causing damage ranging from blown off roofs to completely destroying at least three farm outbuildings. One of these buildings, located two miles northwest of Capron, had also been damaged during the January 2008 tornado. The tornado then crossed into McHenry County.
A tornado touched down in eastern Winnebago County, moved northeast across Boone County and then crossed into northwest McHenry County. Damage consisted of mainly sporadic tree damage across McHenry County where the tornado appears to have dissipated at 325 pm CST.
A tree was blown down blocking a road.
Hail was estimated between quarter and golf ball size.
A tornado touched down in the extreme northern part of McHenry County and then quickly moved north into Walworth County in southern Wisconsin.
Quarter size hail was reported at Route 38 and County Line Road.
A three-sided store directory was blown off its foundation. Awnings were blown off two stores and four panels of a fence were destroyed.
An unoccupied restaurant was struck by lightning near North Second Street and Wood Avenue.
Heavy rain caused flooding across parts of Cook county and the City of Chicago. Six to seven inches of standing water was reported on north Lincoln Avenue near the intersection at Peterson. A runway at Midway Airport was closed due to standing water. Minor street flooding was reported at the intersection of Ogden Avenue and First Avenue in Brookfield. Rainfall totals included 2.02 inches in Berwyn; 1.75 inches 4 miles northeast of Brookfield; 1.53 inches at Midway Airport and 1.37 inches at Chicago O'Hare Airport.
A billboard was blown down at a car dealership on Route 53, just south of Interstate 55. The billboard crushed several cars.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyThe tornado archive for Illinois, 2010Warnings in Illinois, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268242, 269303, 268244, 1244226, 1244227, 1244228, 268245, 268249, 268262, 268250, 268267, 268274, 268279, 268272.